Vol. 4, No. 1, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 8, 1765–1981
Issue 7, 1509–1763
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
An Euler–Poincaré bound for equicharacteristic étale sheaves

Carl A. Miller

Vol. 4 (2010), No. 1, 21–45
Abstract

The Grothendieck–Ogg–Shafarevich formula expresses the Euler characteristic of an étale sheaf on a characteristic-p curve in terms of local data. The purpose of this paper is to prove an equicharacteristic version of this formula (a bound, rather than an equality). This follows work of R. Pink.

The basis for the proof of this result is the characteristic-p Riemann–Hilbert correspondence, which is a functorial relationship between two different types of sheaves on a characteristic-p scheme. In the paper we prove a one-dimensional version of this correspondence, considering both local and global settings.

Keywords
characteristic-$p$ curves, Grothendieck–Ogg–Shafarevich formula, étale sheaves, Riemann–Hilbert correspondence, Frobenius endomorphism, minimal roots
Mathematical Subject Classification 2000
Primary: 14F20
Secondary: 13A35, 14F30
Milestones
Received: 21 March 2009
Revised: 21 October 2009
Accepted: 23 November 2009
Published: 14 January 2010
Authors
Carl A. Miller
Department of Mathematics
530 Church Street
University of Michigan
Ann Arbor, MI 48109
United States
http://www.umich.edu/~carlmi/